Home About us Current issue Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 1357 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 


 
CASE REPORT Table of Contents   
Year : 2018  |  Volume : 29  |  Issue : 6  |  Page : 1511-1514
Short-course metronidazole-induced reversible acute neurotoxicity in a renal transplant recipient


Department of Nephrology, All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
Dr. Pavitra Manu Dogra
Department of Nephrology, All India Institute of Medical Sciences, New Delhi
India
Login to access the Email id


DOI: 10.4103/1319-2442.248315

PMID: 30588989

Rights and Permissions

Neurotoxic manifestations due to chronic metronidazole intake are well known, but neurotoxicity due to short-term use of metronidazole is very rare. We present a case of acute neurotoxicity due to short course of injectable metronidazole given in usual doses to a renal allograft recipient for persistent diarrhea. It responded to withdrawal of the offending drug. Tacrolimus trough concentration did not increase during neurotoxicity, thereby ruling out any metronidazole-tacrolimus interaction. Magnetic resonance imaging of the brain showed widespread osmotic demyelination and its recovery after drug withdrawal. This is the first reported case of a renal transplant recipient developing acute neurotoxicity due to short-term use of metronidazole, without any increase in tacrolimus trough concentrations.


[FULL TEXT] [PDF]*
Print this article  Email this article
    

  Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Citation Manager
  Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed163    
    Printed0    
    Emailed0    
    PDF Downloaded60    
    Comments [Add]    

Recommend this journal